Forum

Oh nooooo dreaded steroids tomorrow :(

After suffering for a month with this relapse and ON they’ve given me the dreaded steroids!..had them once and vowed never again BUT needs must!..advice needed…did they help anyone recover quicker with ON and anything I can do to make them easier to take?!..thanks in advance Emma x

Extra strong mints !! Xx

I have started today. My first time of having them and taking tablets. The tablets are rank but so far side effects are spaced out and having hot sweats.

I’m assuming it gets worse then?!

I’ve only had them once and ended up I. Hospital with a kidney infection but didn’t have infection screening first have this time tho so fingers crossed x hope you ok on them I was apart from that and them tasting rank bowk!!..will try extra strong mints x

Hiya

I’d rather have trebor soft mints than extra stong mints, a lady told me once that she eats pineapple when she takes steroid and it really helps with the nasty taste. Fortunately I’ve not had to have them since talking to her to try that though. I’ve had anti sickness tablets given to me as well as I tend to have a really bad tum with them. IV steroids are worse for me so Gaviscon tends to do the trick with the tablets. Make sure you drink plenty of water too.

Good luck

x

Make sure that you take lansoprazole or omeprazole before taking the steroids. When I was on iv steroids I found that fruit pastiles helped a lot. For the tablet form I tried love hearts, mints and fruit pastiles again and the fruit pastiles seemed to work better for me than mints. Good luck with the steroids x

Hi hun, I’ve had them three times. Never had ON with them so can’t advise on that but they did work for me. The last lot I’ve still been left with a daft left leg however when I think what I was like in relapse I am much improved so they did improve things. They do taste rank so mints may work and I would take five in the morning so I had a chance of sleep later on. Xxx good luck xxx

hi there, I finished a course of steroids on August 10th, they made me have a face like a tomato. I was sooooooo red!!! Also embarrasingly, my urine smelt yukky ) that’s gone now, thank heavens. I didn’t really get any other side effects. Made sure I took lansaprosole beforehand even though they don’t really agree with me. Don’t think the steroids helped much though but that might be because i was 11 weeks into a relapse. I found that if I took a mouthful of drink, didn’t swallow, popped the pill in with another mouthful of drink at the same time, I didn’t get the nasty taste. Tricky to do but worth it. I also found I felt dreadful for the 3 days after stopping them. I felt sick, thought I was going to pass out and nearly didn’t make it to a toilet a few times.

Oooohhh just remembered - I took them with fanta and that was much easier as the fanta took away the taste of the steroids going down then had a fruit pastile straight after.

If I can just ask another question, the steroids, I took my first ones today at lunch time and then promptly felt wiped out for the rest of the day. Can they be taken at night so that i can sleep through the worst of it or do they have to be taken during waking hours so that they don’t sit on an empty stomach for too long? I have omeprazole to take with them.

Thanks

nette

Good luch with the steroids Emma - I remembered after my last last message… they gave me rotten heartburn so some of that actimel might be a good idea, it helps dull down the acidic feel and it’s good for you = the orange flavour one is pretty yummy too :slight_smile:

Sonia x

Thanks guys for your replies I will try some of your suggestions not sure about the water one then putting them in my mouth wot if they start to dissolve bleurgh!!..and nette I was told def not to take them at night by gp as they can stop you sleeping!..good luck with them ill report back how mine go!!! Emma x

Nette if you take them at night its almost a certainty you won’t sleep hun. Xxx

Well last night I realised that the night time thing was a no go! Hardly slept at all and normally I can sleep sttanding up. God I’m gonna be like a zombie after 5 days. Just going to have to feel wiped out then! x

My neuro told me it was a bad idea to take oral steroids for ON…it’s proven you’re more likely to get it back if you take oral steroids as opposed to IV steroids.

I’ve had IV steroids 4 times in the last year. Pain in the backside because I don’t sleep, my face and chest initially burn up and then feel bruised after a few days. Weight gain, mood swings, MS tingles feel worse intially.

But they do clear up the ON pretty quickly for me anyway

Yep, the way I took them is a tricky way and you have to do it quickly as they may very well start to dissolve…I found this way was best for me even though I had to wear a makeshift bib cos I dribbled a bit until I got my technique rightx I always took them in the morning…had the lansoprazole first thing 30 mins before food then I had a nice filling breakfast, scrambled eggs, bacon and toast etc ( yummy ) then I took the steroids.